MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. ARISTA AH FLEXITIP XL-R APPLICATOR; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED

DAVOL INC., SUB. C.R. BARD, INC. ARISTA AH FLEXITIP XL-R APPLICATOR; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Catalog Number SM0002-USA
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cause of the alleged postoperative complication cannot be determined at this time.The reported complication was reviewed with the medical affairs director who reports that there is no clinical expectation that arista ah would cause or contribute to the problem reported.No product code or lot number was provided; therefore a review of the manufacturing records is not possible.Used on patient.
 
Event or Problem Description
It was reported that the patient underwent a subtotal parathyroidectomy where a ¿medium¿ amount of arista was used.The md states the patient experienced some vocal cord damage, but is unsure if this is related to the arista.As reported, the surgeon, a first-time user, ¿is certain he did not cut the rlns (recurrent lateral nerves) as he saw both nerves and preserved them during the surgery.¿ as reported, the patient had an immediate post-operative complication of bilateral recurrent laryngeal nerve palsy requiring a tracheostomy with no resolution to the vocal cord damage to date.The patient was discharged after 2 weeks to a convalescent home locally.The surgeon reports that the patient does not have any known allergies or any known defects to their clotting system.During the procedure, no other hemostatic agents / products were used and the surgeon only used light pressure using a gauze sponge after the application of the arista to achieve hemostasis.Excess arista was removed was from the site with no other complicating factors in the procedure.As reported, this was considered a clean procedure with no purulent material present in the wound at the time of use.Patient is expected to return in the coming week for re-evaluation to see if the vocal cord(s) recovered.

Brand Name
ARISTA AH FLEXITIP XL-R APPLICATOR
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8906274
Report Number1213643-2019-07231
Device Sequence Number2361830
Product Code LMG
UDI-Device Identifier00801741044106
UDI-Public(01)00801741044106
Combination Product (Y/N)N
PMA/510(K) Number
P050038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSM0002-USA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2019
Initial Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention; Disability;
Patient Age76 YR